New Hampshire, 2015Damaging Winds in New Hampshire, September 8, 2015
September 8, 2015 · NWS GYX · 2 events in 1 county or zone
A stalled frontal boundary was the focus for pulse type afternoon showers and thunderstorms, some which became severe. High values of precipitable water contributed to downbursts and several reports of wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stalled frontal boundary was the focus for pulse type afternoon showers and thunderstorms, some which became severe. High values of precipitable water contributed to downbursts and several reports of wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Sep 8, 9:46 AM EST, 3 hours 54 minutes earlier.
Area forecast discussion, Sep 8, 9:46 AM EST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
1046 AM EDT TUE SEP 8 2015
.SYNOPSIS...
A WEAK COLD FRONT OVER THE SAINT LAWRENCE VALLEY WILL SLOWLY SAG
SOUTH TODAY...GENERATING SHOWERS AND THUNDERSTORMS ACROSS THE
REGION. THE FRONT WILL SLOWLY LIFT NORTH TONIGHT AND WEDNESDAY
THEN ONCE AGAIN MEANDER SOUTH THROUGH THE REGION WEDNESDAY NIGHT
AND THURSDAY. THE FRONT WILL GRADUALLY SHIFT OFFSHORE THURSDAY
NIGHT. HIGH PRESSURE WILL BUILD OVER THE AREA FRIDAY THROUGH
SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
.UPDATE...CLOUDS HAVE BEGUN TO FILL IN AS THE SURFACE HEATS UP
THIS MORNING ALONG A SURFACE BOUNDARY THAT BISECTS MAINE BEFORE
LEADING INTO NORTHERN NH AND CANADA. EXPECT SHOWERS AND
THUNDERSTORMS TO BEGIN TO BLOSSOM ALONG THE FRONT SHORTLY.
ADJUSTED TEMPERATURES AS WELL AS POPS AND CLOUDS FOR THIS UPDATE.
OVERALL NO MAJOR DIFFERENCE TO THE PREVIOUS FORECAST.
&&
PREV DISC...
AT 06Z...THE COLD FRONT WAS DRAPED ALONG THE SAINT LAWRENCE
VALLEY. TO THE SOUTH OF THIS BOUNDARY...TEMPERATURES WERE IN THE
UPPER 60S TO MID 70S WITH DEW POINT VALUES IN THE 60'S. NWS
DOPPLER RADAR MOSAIC WAS SHOWING SCATTERED CONVECTION EXTENDING
FROM EASTERN LAKE ONTARIO THROUGH NORTHERN AND CENTRAL NEW
ENGLAND. FOR TODAY...THE BOUNDARY WILL CONTINUE TO SETTLE SLOWLY
SOUTH...WITH CONVECTION INCREASING IN COVERAGE ALONG AND AHEAD OF
THIS BOUNDARY IN RESPONSE TO DAYTIME HEATING AND PASSAGE OF
SHORTWAVE IMPULSE. WITH PRECIPITABLE WATER VALUES NEAR 2.00
INCHES...HAVE INCLUDED MENTION OF LOCALLY HEAVY RAINFALL WITH
CONVECTION FOR TODAY. HIGHS WILL BE AROUND 80 IN THE
MOUNTAINS...WITH MID 80S TO LOWER 90S ELSEWHERE...A GOOD FIFTEEN
DEGREES ABOVE AVERAGE FOR THE DATE. RECORD HIGH TEMPERATURES FOR
TODAY INCLUDE 96F FOR CONCORD IN 1872...AND 93F IN PORTLAND BACK
IN 1960.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
FOR TONIGHT...THE BOUNDARY WILL BRIEFLY STALL FROM NORTHERN NEW
HAMPSHIRE TO MID COAST MAINE BEFORE RETURNING NORTH AS A WARM
FRONT OVERNIGHT. CONVECTION SHOULD BECOME SCATTERED THIS EVENING
WITH LOSS OF HEATING...ALTHOUGH I EXPECT SCATTERED ACTIVITY TO
CONTINUE OVERNIGHT ALONG AND TO THE NORTH OF THE FRONT. IT'LL BE
ANOTHER UNSEASONABLY WARM NIGHT WITH LOWS IN THE 60S AND LOWER
70S. ON WEDNESDAY...A SOUTHWEST FLOW AHEAD OF A SLOW-MOVING
COLD FRONT OVER THE EASTERN GREAT LAKES PROVIDES ONE MORE HOT AND
HUMID DAY WITH HIGHS IN THE 80'S AND LOWER 90'S. THE RECORD HIGH
TEMPERATURES FOR TOMORROW INCLUDE 95F FOR CONCORD IN 2002...AND
93F IN PORTLAND ALSO SET BACK IN 2002. EXPECT SCATTERED CONVECTION
TO DEVELOP AHEAD OF THE COLD FRONT NEAR THE INTERNATIONAL BORDER
AND CONNECTICUT VALLEY DURING THE MID TO LATE AFTERNOON HOURS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
A SLOW MOVING FRONTAL BOUNDARY WILL DRIFT SOUTH WED NIGHT AND NOT
MOVE OFF THE COAST UNTIL FRI. THERE WILL BE VERY HIGH PWATS IN
PLACE SO HEAVY RAINS ARE EXPECTED FOR THU INTO FRI. TOTAL QPF FOR
THIS SYSTEM WILL BE IN THE 1.5-3.0 INCH RANGE. THE GROUND AND
RIVERS SHOULD BE ABLE TO ABSORB MOST OF THIS OVER THE 24-36 HOUR
PERIOD THU INTO FRI SINCE IT HAS BEEN SO DRY LATELY. A MAJOR
DISCREPANCY WITH THE MODELS TIMING OF EXITING THE SYSTEM ON FRI.
GFS ENDS IT EARLY FRI WHILE THE EURO IS SLOWER AND CONTINUES THE
RAIN THROUGH FRI. BY USING THE SUPERBLEND IT AVERAGED/SMOOTHED OUT
SOME OF THESE MAJOR DIFFERENCES.
OVER THE WEEKEND A SMALL EMBEDDED SHORT WAVE IN THE WESTERLY FLOW
ALOFT MAY SET OFF WIDELY SCATTERED SHOWERS AT TIMES. BY EARLY NEXT
WEEK A RETURN TO DRY CONDITIONS.
TEMPERATURES WILL BE NEAR SEASONAL LEVELS THROUGH THE WEEKEND.
EARLY NEXT WEEK A RETURN TO ABOVE NORMAL TEMPERATURES IS EXPECTED
AS A BROAD SOUTHWEST FLOW DEVELOPS.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
SHORT TERM...SCT MVFR IN SHRA AND FOG EARLY THIS AM...THEN AREAS
OF MVFR IN SHRA AND TSRA FROM LATE MORNING THROUGH EARLY EVENING.
AREAS OF MVFR OVERNIGHT IN FOG AND HAZE ALONG WITH SCT SHRA. VFR
WED WITH SCT AFTERNOON MVFR IN SHRA/TSRA VCNTY OF INTERNATIONAL
BORDER AND CONNECTICUT VALLEY.
LONG TERM...MVFR/IFR CONDITIONS THU THROUGH EARLY FRI. VFR
SATURDAY.
&&
.MARINE...
SHORT TERM...EXPECT WINDS AND SEAS TO REMAIN BELOW SMALL CRAFT
THRESHOLD THROUGH WEDNESDAY.
LONG TERM...WINDS AND SEAS TO REMAIN BELOW SCA CRITERIA...BUT
DEPENDING ON TRACK OF LOW PRES ON FRI SCA CONDITIONS MAY
DEVELOP.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.
&&
UPDATE...HANES
Hazardous weather outlook, Sep 8, 6:55 AM EST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
755 AM EDT TUE SEP 8 2015
MEZ007>009-012>014-018>028-NHZ001>015-091200-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH NH-
755 AM EDT TUE SEP 8 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
SOUTHERN NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT.
A FRONTAL BOUNDARY DRAPED ACROSS THE REGION WILL BRING PERIODS OF
SHOWERS AND THUNDERSTORMS THROUGH THURSDAY. VERY HEAVY RAINFALL IS
POSSIBLE WITH THIS ACTIVITY... ESPECIALLY ON THURSDAY... AND MAY
CAUSE LOCALIZED FLOODING.
HEAT INDICES WILL REACH THE 90S ACROSS SOUTHERN NEW HAMPSHIRE AND
SOUTHWEST MAINE TODAY... BUT WILL REMAIN BELOW HEAT ADVISORY
CRITERIA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A FRONTAL BOUNDARY DRAPED ACROSS THE REGION WILL BRING PERIODS OF
SHOWERS AND THUNDERSTORMS THROUGH THURSDAY. VERY HEAVY RAINFALL IS
POSSIBLE WITH THIS ACTIVITY... ESPECIALLY ON THURSDAY... AND MAY
CAUSE FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AND THURSDAY AFTERNOONS.
ANZ150>154-091200-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
755 AM EDT TUE SEP 8 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Sep 8, 1:27 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
227 PM EDT TUE SEP 8 2015
NHZ007-008-011-015-081915-
MERRIMACK NH-CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
SULLIVAN NH-
227 PM EDT TUE SEP 8 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
MERRIMACK COUNTY IN NEW HAMPSHIRE
CHESHIRE COUNTY IN NEW HAMPSHIRE
WESTERN AND CENTRAL HILLSBOROUGH COUNTY IN NEW HAMPSHIRE
SULLIVAN COUNTY IN NEW HAMPSHIRE
* UNTIL 315 PM EDT
* AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MARLOW...MOVING TO THE EAST AT 30 MPH.
* WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
MARLOW...
ALSTEAD...
HILLSBOROUGH...
BRADFORD...
AND DEERING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 4317 7245 4319 7245 4320 7244 4323 7243
4325 7244 4327 7242 4333 7241 4334 7240
4335 7182 4297 7185 4311 7243 4313 7244
4314 7246
TIME...MOT...LOC 1824Z 273DEG 24KT 4319 7217
LEGROThunderstorm Wind, Cheshire
- When
- September 8, 1:40 PM EST to 1:44 PM EST
- Where
- Cheshire County, East Alstead
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.130, -72.280
A severe thunderstorm downed trees on Old Settlers Road in East Alstead.
Thunderstorm Wind, Cheshire
- When
- September 8, 1:48 PM EST to 1:52 PM EST
- Where
- Cheshire County, 1.47 mi SSW of Mill Vlg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.060, -72.130
A severe thunderstorm downed wires on Jay Allen Road in Marlow.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, September 8, 20151 death · 1 event
- Flash Flood and Damaging Winds in Arizona, September 8, 2015$325,000 · 61 kt wind · 4 events
- Drought in Louisiana, September 8 to 30, 2015$200,000 · 1 event
- Tornado in Michigan, September 8, 2015$40,000 · EF1 · 1 event
- Damaging Winds in Kansas, September 8, 2015$50,000 · 70 kt wind · 2 events
- Damaging Winds in Oklahoma, September 8, 2015$19,000 · 65 kt wind · 6 events
- Damaging Wind in Michigan, September 8, 2015$15,000 · 52 kt wind · 1 event
- Lightning Strike in Florida, September 8, 20151 injured · 1 event
- Drought in Louisiana, September 8 to 30, 20157 events
- Damaging Winds in Michigan, September 8, 201556 kt wind · 5 events
- Heavy Rain in Illinois, September 8 to 9, 20154 events
- Waterspouts in South Atlantic Coastal Waters, September 8 to 9, 20153 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 602168, 602169.